MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VIPER2 SCREW EXTENSION, CLOSED; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286725200
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a synthes employee.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could not be confirmed as the image provided shows only the outer sleeve, the other sub-components cannot be seen.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the viper ii system failed, and it was difficult to detach the head.The screws had already been implanted, and when the surgeon tried to re-incorporate the towers the internal fins of the tower were angled towards the center, which prevented the bar from passing.There was a forty (40) minute surgical delay.No fragments were generated.The procedure was completed successfully.There were no consequences to the patient.Concomitant medical products: screwdriver (part number unknown, lot unknown, quantity unknown), screw (part number unknown, lot unknown, quantity unknown), viper2 screw extension, closed (part number 286725200, lot unknown, quantity 1), rods (part number unknown, lot unknown, quantity 1).This report involves one (1) viper 2 system screw extension, closed.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot number could be mi30969, mi24773, mi32963, mi25954, or mi24774.H3, h6: visual inspection: 14 viper2 screw extension, closed were received at us customer quality (cq).Visual inspection, the complaint devices did not show any defect except minor scratches on the surface.Also, the inner fins were inspected for deformity, but the components appeared to be straight.Analysis of the received image was performed.No defect could be seen on the image.Functional test: the functional test was performed on the returned the 14 viper 2 screw extensions, closed devices using mis ti cfx fen poly 6x55 (product code: 1867-27-655, lot number: avcbky).The polyaxial head of mis ti cfx fen poly 6x55 is compatible to the mating device the viper 2 screw extension was intended to be used with.Therefore, mis ti cfx fen poly 6x55 was used for the functional testing and there was no discrepancy observed in the functioning of the devices.The 14 viper 2 screw extension were able to assemble with mis ti cfx fen poly 6x55 without issue.The complaint could not be replicated.Investigation conclusion: this complaint could not be confirmed as the visual inspection of the 14 viper2 screw extension, closed and the analysis of the image did not reveal any defect.Also, the inner fins of the devices were inspected for deformity but the components appeared to show no defect.Minor scratches due to usage were observed on the surface of the device.These scratches could not impact negatively the functionality of the devices.No root cause could definitively be determined for the reported complaint condition.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4 lot- mi30969, mi24773, mi32963, mi25954, mi24774 h3, h4, h6- the instrument(s) was not returned and instead the investigation will be done based on the supplied image(s) from the attachments (1 image(s) was reviewed and the complaint condition could not be confirmed as the image provided shows only the outer sleeve, the other sub-components cannot be seen.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot a review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi30969 was released in a single batch.¿ batch1: lot units were released on 11 dec 2013 with no discrepancies.A review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi24773 was released in a single batch.¿ batch1: lot units were released on 26 sep 2012 with no discrepancies.A review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi32963 was released in a single batch.¿ batch1: lot units were released on 25 feb 2015 with no discrepancies.A review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi25954 was released in a single batch.¿ batch1: lot units were released on 11 jan 2013 with no discrepancies.A review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number mi24774 was released in a single batch.¿ batch1: lot units were released on 16 oct 2012 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 SCREW EXTENSION, CLOSED
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10541669
Report Number1526439-2020-01713
Device Sequence Number19623518
Product Code LXH
UDI-Device Identifier10705034214313
UDI-Public(01)10705034214313
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725200
Device Catalogue Number286725200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/25/2020
12/08/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date11/30/2020
12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS; UNKNOWN SCREWDRIVERS; UNKNOWN SCREWS; VIPER2 SCREW EXTENSION, CLOSED; UNKNOWN RODS.; UNKNOWN SCREWDRIVERS.; UNKNOWN SCREWS.; VIPER2 SCREW EXTENSION, CLOSED.